Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2000, 5:52 PM EDT for Duval County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2000, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 3, 2000, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS52 KJAX 032153 SVRJAX FLC031-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 630 PM EDT * AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTH OF MAXVILLE...OR ABOUT 16 MILES NORTHWEST OF LAKESIDE... MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXVILLE BY 550 PM EDT... BALDWIN BY 610 PM EDT... JACKSONVILLE HEIGHTS BY 630 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:05 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 3:05 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT SAT JUN 3 2000
UPDATE...WAYCROSS AND LAKE CITY HAVE BOTH HIT 100 WITH RHS OF 18
AND 24 PERCENT RESPECTIVELY. HAVE AMDMENDED THE ZONES AS THE ATLC
COAST SEA BREEZE FRONT HAS BECOME ACTIVE AS IT APPROACHED THE ST. JOHNS
RIVER. SUSPECT IT INTERACTED WITH A RIVER BREEZE AND THAT WAS ENOUGH
TO KICK IT OVER THE EDGE.
CURRENT...CU DVLPMNT IS BEGINNING TO FILL IN OVER MOST OF THE
INTERIOR WITH GAPS/HOLES OVER THE SWAMP/ST. JOHNS RIVER...SAT VIEWS
OF DIFFERENTIAL HEATING AT ITS BEST. THE GULF COAST SEA BREEZE IS
MOVING INLAND NICELY BUT THE ATLCS APPEARS TO BE INHIBITED BY THE
SYNOPTIC FLOW AND HAS ONLY REACHED I-95. STILL THINK THE BEST (AND
THATS STRETCHING THE POINT) CHNC FOR SHWRS WILL BE S OF SR 20 INTO
GNV AND THEN SW OF SR 441 TWD THE GULF COAST AS THE SEA BREEZE FRONTS
CONVERGE.
JUDGING BY SAT IMAGERY...THE COLD FRONT EXTENDS FROM CAPE LOOKOUT-
CAE-GSP-MSL AND THIS SEEMS TO LINE UP WELL WITH HPCS 15 UTC ANAL. WE
EXPERIENCED THE S-SW WIND SURGE AT THE R2 TOWER LAST NIGHT AND THE
PRVS FORECASTER ACCOUNTED FOR IT WELL IN LAST NIGHTS PACKAGE...WILL
LIKELY LEAVE THE MARINE PACKAGE ALONE (WRT THE E-W SPLIT) TO ACCOUNT
FOR THIS EVENT ONCE AGAIN TONIGHT. THE 24 HR AND 7 DAY PLOTS OF
WIND/SEA HEIGHTS FROM THE R2 TOWER ARE (IN MY HUMBLE OPINION) SOME OF
THE MOST VALUABLE MARINE RESOURCES AVAILABLE IN THIS AREA...DUE TO
THE TIME CONTINUITY THEY PROVIDE. LOOKING AT THE NEW AVN MOS GUID
(AFOS MAV) PROGS...THE INTERIOR HI TEMPS APPEAR TO BE ABOUT 2-3
DEGREES TOO LOW BUT IN THE COASTAL REGIME APPEAR TO BE ABOUT RIGHT.
TONIGHT...MODELS IN DECENT AGREEMENT WRT MOISTURE/PRESSURE FIELDS.
ETA SEEMS TO BE A BIT FURTHER S WRT FRONTAL POSITION. DESPITE THIS
ALL OF THE MODELS HANG THE FRONT UP TO THE N OF THE FA. WILL LIKELY
TAKE OUT THE MENTION OF PCPN AND GO WITH PC SKIES. DONT THINK I CAN
JUSTIFY GOING WARM AND HUMID AS WELL BE NEAR CLIMO...BUT ITS
GOING TO BE A STICKY NIGHT.
SUNDAY...THE FRONT WILL REMAIN TO THE NW OF THE FA WITH A FEW SHOWERS
APPROACHING THE XTRM NWRN COUNTIES DURING THE AFTN. A THERMALLY
INDUCED TROF WILL SET UP OVER THE FL PEN AND JUDGING BY MESO-ETA IT
LOOKS LIKE THE GULF OF MEXICO SEA BREEZE WILL BE THE DOMINANT ONE.
DUE TO THE GULF INFLUENCE...INTERIOR TEMPS WILL ACTUALLY BE LOWER S
OF A LN ALONG SR 20 TO FROM PALATKA TO GNV AND THEN SW OF SR 441 FROM
GNV TO BRANFORD. FOR THE BALANCE OF INTERIOR N FL/SE GA ITS GOING TO
SIZZLE WITH THAT GA RED CLAY BAKING AND RE-RADIATING LOTS OF HEAT.
HEAT INDICES LOOK TO BE AROUND 100-105 DUE TO THE LOW RH...SO TOO LOW
TO HEADLINE...BUT ENOUGH TO MENTION IN THE HWO.
SUNDAY NIGHT...AVN SEEMS TO WANT TO SEND A BOW ECHO/OUTFLOW BNDRY
DOWN THE COAST SUNDAY EVE...BUT DONT THINK THE MODEL HAS ANY SKILL
WRT MESOSCALE FEATURES LIKE THIS. WILL LIKELY KEEP POPS IN THE 20-
30 PCNT RANGE AND LET THE MID SHIFT LOOK AT THIS ONE. NGM TEMPS
APPEAR REASONABLE.
EXTENDED...BASED ON MRF...A LWR MS RVR VALLEY SHRTWV AND STRONG HIGH
PRESSURE CENTER OVER THE MID ATLANTIC STATES ARE PROGGED TO DRIVE
THE FRONT FURTHER S ON TUE AFTN. THIS SHOULD BRING CONVECTION
TO MOST OF N FL/SE GA TUE/WED AFTNS. THE MODEL IS ALSO DEVELOPING A
LOW OVER THE BAHAMAS AND MOVING IT NNW TWD THE FL E COAST THRU SAT
AM. AS THE MODEL HAS SOME PROBLEMS WITH CONVECTIVE FEEDBACK AM NOT
BUYING THE BAHAMAS LOW SCENARIO IN ANY SHAPE...MANNER OR FORM. I
SUSPECT THAT I CAN (SAFELY?) IGNORE THIS FEATURE FOR NOW WRT TO THE
FRONTAL PRECIP HAVE SEEN THE MODEL DO THIS A FEW TIMES WITHOUT SEEING
APPRECIABLE PRECIPITATION...HOWEVER...THE STRENGTH OF THE RIDGE IS
ENCOURAGING THIS TIME AND WILL GO WITH THE MRF POPS FOR TUE/WED.
PRELIM
AMG 68/98/69/93 -222
SSI 72/89/72/88 0222
JAX 73/97/71/94 0122
GNV 68/95/68/93 0102 05
.JAX...
.GA...RED FLAG WARNING THRU SS.
FIRE WEATHER WATCH SUNDAY AFTN.
.FL...RED FLAG WARNING INTERIOR N FLORIDA THRU SS.
FIRE WEATHER WATCH COASTAL...CLAY AND PUTNAM THRU SS.
FIRE WEATHER WATCH SUNDAY AFTN.
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.